MAUDE Adverse Event Report: SEASPINE INC. UCR FIXATION SYSTEM; SPINAL PEDICLE FIXATION FOR DEGENERATIVE DISC DISEASE

SEASPINE INC. UCR FIXATION SYSTEM; SPINAL PEDICLE FIXATION FOR DEGENERATIVE DISC DISEASE
Catalog Number 10-1045
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No part number and/or lot number were reported.Possible part number identified through sales data.No product will be returned, as it was discarded by the hospital.No radiographs, mris or medical records have been received.No further evaluation of the product can be completed at this time.It is unknown if patient's prior degenerative disc disease or rheumatoid arthritis contributed to the instability of the segment.Labeling notes, warnings and precautions include the following: there are many biological and mechanical factors that affect the longevity of these devices including anatomical stability, patient activity level and patient's compliance with post-surgical instructions.These internal fixation devices are load sharing devices that hold bony structures in alignment until healing occurs, if healing is delayed, or does not occur, the implant may eventually disassemble, loosen bend or break.In conclusion, there are no other complaints of rod slippage or material non-conformances on the part number which suggest that a manufacturing error may have caused or contributed to this mode of failure.It is unknown if the patient's condition caused or contributed to the alleged rod slip.The root cause is unknown.Discarded by hospital.
 
Event or Problem Description
On (b)(6) 2015 patient received index surgery (eight level construct t10-s1) to address adjacent segment disease.In (b)(6) 2015 the construct was noted to have a rod slippage at the caudal end of the construct.Revision surgery was performed on (b)(6) 2015 involving a pedicle subtraction osteotomy (pso) to correct flat back and to extend the construct to s2.Patient continued treatment for 18 more months.

Brand Name
UCR FIXATION SYSTEM
Common Device Name
SPINAL PEDICLE FIXATION FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key6595933
Report Number3012120772-2017-00006
Device Sequence Number16270264
Product Code NKB
UDI-Device Identifier10889981029432
UDI-Public10889981029432
Combination Product (Y/N)N
PMA/510(K) Number
K043232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number10-1045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR